I think we talked before several pages back... I'm not sure what you are saying. Do you not think that you have POTS? POTS IS a type of dysautonomia. You could also have panic attacks and agoraphobia and mitral valve prolapse as well--having POTS doesn't prevent you from having those other conditions, but it sounds from the exam in the office the neuro thinks you might have POTS. The best way to diagnose this is by TILT table test. It sounds like you finally got someone to take your debilitating symptoms seriously, so I don't understand why you feel as though the neuro didn't listen to you (although, for your sake, I hope you don't have it). Having MVP (and even panic disorder--as frightening as that is) I would think is preferable. Sometimes POTS stands alone and sometimes it is seen with other autonomic dysfunction in the body.
Hi : I have trace regurgitation, and i thought i had MVP yrs ago as diagnosed by a cardio yrs ago..but now new cardio doesn;t see that prolapse, sometimes i hear that some don't always see it on each echo. well.. i have had the palps , anxiety etc since age 29 or so. I thought i wa sdying when i got the firs tone. I take atenonol since a long time.. and it s not helping as much now.. but it does help palps some.. I always wondered it i had the dysantonia thing too. As i have always had panic attacks etc. I m not sure but i have had tachy recently that wa squite scary. I may see a EP soon. I hav emy heart rate rise some when i stand and slow when i lie down. It can go from slow to very fast upon standing.. i don;t know why. It sscary ..Im sorry you don't like the DR.but your going in the rt direction. Peace prayers too K
No, I have never brought up the topic of dysautonomia on this forum. I am discussing it quite thoroughly with another sufferer of Dysautonomia on the Anxiety forum/board, and he agrees with me that I suffer from Mitral Valve Prolapse Dysautonomia.
Just because I got a drop in blood pressure and an increased heart rate upon standing does not indicate that I suffer from Postural Tachycardia Syndrome. This symptom is ALSO seen in patients suffering from MVPD, as well as the Panic Attacks, dizziness, clamminess, paresthias and other symptoms I have had to endure over the past couple of months.
You are correct when stating that Dysautonomia and MVP are two totally different entities. Yet, since MVP (Mitral Valve Prolapse) is a hereditary disorder, it has been shown that in 40% of sufferers of MVP, during the formation of the fetus while the prolapsed valve is forming is the same time that the ANS (Autonomic Nervous System) is also being formed, and in 40% of cases it has been shown that there is a link between autonomic nervous system dysfunction and those suffering from Mitral Valve Prolapse. The cause is not the heart itself, but there is some correlation to the fact that the two are forming around the same time while in the fetal stage. This leads many suffers to in their teen and early 20's years to get onset attacks of what they claim are "MVP attacks" of chest pain, chest palpitations, panic attacks, lightheadedness and dizziness, etc., yet the cause is NOT because of the prolapsed valve but rather from the dysautonomia that is seen in 40% of patients with this valvular defect.
I am not discrediting the doctor when he says "POTS," but he also failed to believe I have the full onset MVP, when I have two echos within the past few years for proof, as well as all the symptoms that correlate to the dysautonomia often linked with sufferers of Mitral Valve Prolapse. I know deep down that I have it nailed on the wall this time, and I am in a way thankful for his finding that my blood pressure drops and my HR rises upon standing, because this just further proves the credibility and my belief that I have Mitral Valve Prolapse Dysautonomia.
Thanks for your response, but both the person on the Anxiety forum (who suffers from Dysautonomia) who I have been discussing more thoroughly my symptoms with and I fully believe I suffer from the Mitral Valve varient of Dysautonomia.
Also, I heard that POTS is sometimes questioned as to whether it in fact is a full-blown dysautonomia, or just coincides/is part of a more complex dysautonomia/dysfunction of the ANS. Also, sufferers from MVPD often have a lower blood volume than normal (only 80% of that which the average person has), which leads to this increase in HR and decrease in blood pressure when standing. But I have NEVER had syncope or near syncope in my life. I have had other symptoms, but never full syncope seen in patients with POTS.
Yet I'd love to keep in touch with you. And believe me, I am not discrediting the doc. He just doesn't know me or my full symptomology. He is only going by the fact that I had a drop in BP and increased HR upon standing, which as I said is also common in sufferers of MVPD. I just need to show him the paperwork and proof that I indeed DO suffer from Mitral Valve Prolapse. My birth mother has it as well, and has minor panic attacks and heart palps, yet I do not know if she has the dysautonomia version like I get or if it is merely panic attacks for her.
I wish I could guide you in the right direction. If you have indeed been suffering this for many years it is a possibility you could have some form of dysautonomia. Whether or not you have the MVP varient is dependent on whether you truly have full blown (primary) Mitral Valve Prolapse or just have some slight prolapsing of the valves. It is more common in those with primary Mitral Valve Prolapse who have received their problems hereditarily.
Yet it is still possible you could have a version of dysautonomia. You could always give a beta-blocker and a benzo. combo. a try. It blocks the beta receptors to the heart, brain, etc. and is very good for sufferers of dysautonomia. I'd recommend either a non-cardiac specific one like Inderal or a cardiac specific one like Toprol XL or Metoprolol, depending on what your primary complaints are. If you get mainly chest palps, chest pains etc., a cardiac specific one will suffice. I'd also recommend getting on a longer-lasting benzo. Lorazepam works great for me, and clonazepam (Klonopin) is another GREAT benzo. to stop the release of adrenaline through the body. The two work drugs (the benzo and beta-blocker) work in sync to alleviate dysautonomia symptoms. Alone they don't do diddly squat. It will help a little, but not get rid of the symptoms completely. I see you are on atenolol now?? that is one varient of a cardiac-specific beta-blocker. You could always just try getting a benzo. in there for the remaining symptoms. Start off low, though, and work your way up. I don't recommend Xanax at all though. I heard it can sometimes agitate dysautonomia symptoms, and it is not a longer-lasting benzo. like Klonopin, or even Ativan is preferred since it targets anxiety and adrenaline releases specifically. So give one of those two a try (if you want). :)
I am on a cardiac-specific beta-blocker (Toprol XL) and Lorazepam 2 MG TID, and it works great to help restore the balance of my ANS. I still get the increase in HR and lower BP upon standing, yet it doesn't bother me and I never notice it. The only reason I know I have it is due to my visit with the Dysautonomia specialist. I may switch to Inderal from Toprol XL if my symptoms ever get worse again, and the Toprol XL and Lorazepam alone isn't enough.
If you could find a doctor, even a cardiologist or neurologist in your area who is knowledgeable on the field and can get you the proper testing and diagnosis to see if you have dysautonomia, that would be wonderful!! I luckily had one right in my area, and the only other specialists I know of are in the Cleveland Clinic and Mayo Clinic (but it is EXTREMELY expensive to get in!!).
You could also just have panic attacks, which can cause increased HR and syncope/near syncope. But you should get tested first to find out for sure.
I wish you luck!!! My shrink (Psychiatrist) finally believes me when I mentioned to him that I believe I have Mitral Valve Prolapse Dysautonomia!! He took it from a medical standpoint and agreed with every word. He doesn't know TOO much about it, but he did not disagree in my research and findings based on my symptomology and gut instincts.
Are you seeing anybody for these problems now?? If not, I HIGHLY recommend it!! I wish you luck as well!!
Ever wonder what causes this? FYI it acutally could be lyme disease. In which case, beta blockers just help POTS symptoms. Getting night sweats too?
Maybe get checked out for this--it can't hurt--it might save your life and be cured with longer term antibiotics. If you don't remember being bitten by a tick--or having a rash around it--this just means you might be one of the 50% of people with Lyme disease who fall into that category. If you have been tested and came out negative--that may mean you fall into the group (as high as 90% false negatives under old testing types) who had a false negative. Maybe try it again. Symptoms for Lyme infection ARE dysautonomia. This may NOT be you--but why not find out?